Please use this identifier to cite or link to this item:
Title: A measure of non-Gaussianity for quantum states
Authors: Ivan, Solomon J.
Sanjay Kumar, M.
Simon, R.
Keywords: Non-Gaussianity measure
Quasiprobability ·
Wehrl entropy
Photon-added thermal states
Issue Date: Jun-2012
Publisher: Springer
Citation: Quantum information processing, 2012, Vol.11, p853-872
Abstract: We propose a measure of non-Gaussianity for quantum states of a system of n oscillator modes. Our measure is based on the quasi-probability Q(α), α ∈ Cn. Since any measure of non-Gaussianity is necessarily an attempt at making a quantitative statement on the departure of the shape of theQfunction from Gaussian, any good measure of non-Gaussianity should be invariant under transformations which do not alter the shape of theQfunctions, namely displacements, passage through passive linear systems, and uniform scaling of all the phase space variables: Q(α) → λ2nQ(λα). Our measure which meets this ‘shape criterion’ is computed for a fewfamilies of states, and the results are contrasted with existing measures of non-Gaussianity. The shape criterion implies, in particular, that the non-Gaussianity of the photon-added thermal states should be independent of temperature.
Description: Restricted Access. An open-access version is available at (one of the alternative locations)
ISSN: 1570-0755
1573-1332 (Online)
Alternative Location:
Copyright: 2012 Springer Science+Business Media, LLC
Appears in Collections:Research Papers (LAMP)

Files in This Item:
File Description SizeFormat 
2012_Quantum information Processing_V11_p873.pdf
  Restricted Access
Restricted Access728.61 kBAdobe PDFView/Open Request a copy

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.